Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 167, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 10, 2005, 12:02 PM CDT. It was in force for 20 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2005, 12:02 PM CDT (17:02 UTC)
- Expired
- Oct 11, 2005, 8:00 AM CDT
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 4:05 PM CDT | FLASH FLOOD | Naguabo, PR | RIO BLNCO OUT OF ITS BANKS--HIGHWAY 31 UNPASSABLE |
| Oct 10, 4:12 PM CDT | FLOOD | Gurabo, PR | HIGHWAY 943 IMPASSABLE EN ROUTE TO BARRIO JAGUAS. RIO GURABO OUT OF ITS BANKS. |
| Oct 10, 5:29 PM CDT | FLOOD | Gurabo, PR | HIGHWAY 943 IMPASSABLE EN ROUTE TO BARRIO JAGUAS. RIO GURABO OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 243 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 101709
FFWSJU
PRC029-031-063-069-077-085-089-103-119-139-102100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
102 PM AST MON OCT 10 2005
...THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED IN SPACE
AND TIME THE FLASH FLOOD WARNING ISSUED EARLIER...
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
CAROLINA
JUNCOS
GURABO
LUQUILLO
NAGUABO
TRUJILLO ALTO
LAS PIEDRAS
HUMACAO
RIO GRANDE
* UNTIL 500 PM AST
* AT 1257 PM AST...A RIVER LEVEL GAUGE IN GURABO INDICATED THAT THE
RIO GURABO IN GURABO IS OUT OF ITS BANKS. ADDITIONAL RAINFALL IS
MOVING IN FROM THE SOUTHWEST.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1825 6599 1833 6593 1836 6588 1836 6577
1830 6571 1828 6577 1820 6571 1817 6580
1817 6585
$$
RAM/BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 5:00 AM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Oct 10, 5:00 AM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON OCT 10 2005
.DISCUSSION...THE ACTIVE MID TO UPPER LOW NORTH OF PUERTO RICO THIS
MORNING IS PRODUCING VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE
LOCAL AREA. THIS MID TO UPPER LOW IS INDUCING A SURFACE TROUGH WHICH
IS PULLING MOISTURE FROM THE LOWER LATITUDES ACROSS THE LOCAL AREA.
THIS MOISTURE IS EXPECTED TO CONTINUE FLOWING ACROSS THE LOCAL AREA
THE REST OF TODAY RESULTING IN ADDITIONAL SHOWERS ACROSS PUERTO RICO
AND THE U.S. VIRGIN ISLANDS. ALTHOUGH THE DENSE CLOUD COVER WILL
INHIBIT THE SUN HEATING...THE GROUND REMAINS VERY SATURATED AND ANY
RAINFALL CAN BE SIGNIFICANT.
&&
.MARINE...THE STRONG THUNDERSTORMS IN THE COASTAL WATERS CAN SPAWN
WATERSPOUTS ACROSS THE COASTAL WATERS OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS.
&&
.AVIATION...THE DENSE CLOUD COVER AND THE STRONG THUNDERSTORMS
ACROSS THE LOCAL AREA WILL RESULT IN FREQUENT LIGHTNING AND HEAVY
DOWNPOURS WHICH WILL LEAD TO LOW CEILINGS AND POOR VISIBILITY.
&&
.HYDROLOGY...GROUND REMAIN SATURATED OVER MOST OF THE ISLANDS AND
THE LIKELIHOOD FOR FLASH FLOODING WILL REMAIN HIGH THROUGH TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 76 83 76 / 70 70 70 70
STT 83 77 84 77 / 70 70 70 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR VIZ001-VIZ002.
&&
11Hazardous weather outlook, Oct 10, 5:30 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON OCT 10 2005 PRZ001>013-AMZ710>750-111030- 630 AM AST MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-111030- 630 AM AST MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL HEAVY RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:25 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 10, 8:20 AM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 10, 10:19 AM CDT | Marine Weather Statement | JSJ | 9 hr | |
| Oct 10, 12:30 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 10, 12:56 PM CDT | Special Marine Warning | JSJ | 49 min | |
| Oct 10, 1:20 PM CDT | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.